Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 91, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 24, 2007, 3:22 AM CDT for Davis County, Wapello County, Iowa. It took effect at Aug 24, 2007, 3:27 AM CDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 24, 2007, 3:22 AM CDT (08:22 UTC)
- In effect from
- Aug 24, 2007, 3:27 AM CDT
- Expired
- Aug 24, 2007, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
Counties Davis County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 144 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 4:20 AM CDT | FLASH FLOOD | Eldon, IA | RURAL ROADS FLOODED NEAR ELDON. |
| Aug 24, 4:25 AM CDT | FLASH FLOOD | Bloomfield, IA | 4 FEET OF WATER AND CAR STRANDED ON ROAD. WATER BACKING UP INTO BASEMENTS. COUNTYWIDE GRAVEL ROAD WASHOUTS AND SHOULDER WASHOUTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 240827 FFWDMX IAC051-179-241415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 322 AM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN DAVIS COUNTY IN SOUTHEAST IOWA... WAPELLO COUNTY IN SOUTHEAST IOWA... THIS INCLUDES THE CITY OF OTTUMWA... * UNTIL 915 AM CDT. * AT 319 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN FALLING OVER THE WARNED AREA. THIS WARNING IS AN EXTENSION OF THE PREVIOUS WARNING ALREADY IN EFFECT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELDON. NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA WITH THE POTENTIAL FOR AN ADDITIONAL HALF INCH TO INCH OF RAIN BY BY 5 AM CDT. RADAR ESTIMATES 4 TO 6.25 INCHES OF RAINFALL HAS OCCURRED... WITH POCKETS OF UP TO 5 TO 8 INCHES IN THE PAST SIX HOURS. THE MOST SIGNIFICANT RAIN HAS FALLEN NEAR DRAKESVILLE...FLORIS...AND ELDON. BLOOMFIELD IN CENTRAL DAVIS COUNTY HAS RECEIVED 3.4 INCHES OF RAINFALL SINCE MIDNIGHT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4078 9263 4116 9264 4115 9219 4079 9218 TIME...MOT...LOC 0822Z 180DEG 0KT 4091 9244 $$ VACHALEK
4 follow-up statements
000 WGUS73 KDMX 240936 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 437 AM CDT FRI AUG 24 2007 IAC051-179-241415- DAVIS IA-WAPELLO IA- 437 AM CDT FRI AUG 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR WAPELLO AND NORTHERN DAVIS COUNTIES... AT 427 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELDON. MODERATE RAINS WILL CONTINUE INTO THE MORNING HOURS...WHICH COLD PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN OVER IN THE WARNED AREA. AT 430 AM...WAPELLO COUNTY SHERIFF REPORTED RURAL ROADS FLOODED AROUND ELDON IN THE SOUTHEAST PART OF THE COUNTY. DAVIS COUNTY SHERIFF REPORTED 4 FEET OF WATER OVER THE ROAD IN BLOOMFIELD WITH A STRANDED CAR AND WATER BACKING UP INTO BASEMENTS. IN ADDITION...GRAVEL ROAD WASHOUTS AND ROAD SHOULDER WASHOUTS WERE REPORTED THROUGHOUT THE COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE INTO WATER LAT...LON 4078 9263 4116 9264 4115 9219 4079 9218 TIME...MOT...LOC 0932Z 180DEG 0KT 4091 9244 $$ JUNGBLUTH
000 WGUS73 KDMX 241028 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 528 AM CDT FRI AUG 24 2007 IAC051-179-241415- DAVIS IA-WAPELLO IA- 528 AM CDT FRI AUG 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR WAPELLO AND NORTHERN DAVIS COUNTIES... AT 517 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTTUMWA AND ELDON. AT 430 AM...WAPELLO COUNTY LAW ENFORCEMENT REPORTED RURAL ROADS FLOODED AROUND ELDON IN THE SOUTHEAST PART OF THE COUNTY. IN DAVIS COUNTY...LAW ENFORCEMENT EARLIER REPORTED GRAVEL ROAD WASHOUTS AND ROAD SHOULDER WASHOUTS THROUGHOUT THE COUNTY. MODERATE RAIN CONTINUES ACROSS THE WARNED AREA...AND PERIODS OF HEAVY RAIN ARE STILL POSSIBLE WITH ADDITIONAL AMOUNTS OF 1 TO 2 INCHES THROUGH MID MORNING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4078 9263 4116 9264 4115 9219 4079 9218 TIME...MOT...LOC 1022Z 180DEG 0KT 4091 9244 $$ KINNEY
000 WGUS73 KDMX 241137 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 635 AM CDT FRI AUG 24 2007 IAC051-179-241415- DAVIS IA-WAPELLO IA- 635 AM CDT FRI AUG 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR WAPELLO AND NORTHERN DAVIS COUNTIES... AT 630 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 4 TO 5 STREETS CLOSED IN BLOOMFIELD AND SEVERAL OTHER ROADS CLOSED IN THE DAVIS COUNTY WITH WATER RUNNING OVER BRIDGES. SEVERAL ROADS REMAIN FLOODED ACROSS WAYNE COUNTY AS WELL. RAIN WILL CONTINUE OVER THE AREA THROUGH THE NEXT 2 HOURS...HOWEVER THE INTENSE RAINFALL HAS SHIFTED TO THE EAST. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTTUMWA AND ELDON MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4078 9263 4116 9264 4115 9219 4079 9218 TIME...MOT...LOC 1135Z 180DEG 0KT 4091 9244 $$
000 WGUS73 KDMX 241230 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 729 AM CDT FRI AUG 24 2007 IAC051-179-241415- DAVIS IA-WAPELLO IA- 729 AM CDT FRI AUG 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR WAPELLO AND NORTHERN DAVIS COUNTIES... AT 725 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT 4 TO 5 STREETS CLOSED IN BLOOMFIELD AND SEVERAL OTHER ROADS CLOSED IN THE DAVIS COUNTY WITH WATER RUNNING OVER BRIDGES. SEVERAL ROADS REMAIN FLOODED ACROSS WAYNE COUNTY AS WELL. RAIN WILL CONTINUE OVER THE AREA THROUGH THE NEXT 2 HOURS...HOWEVER THE INTENSE RAINFALL HAS SHIFTED TO THE EAST. ADDITIONAL RAINFALL WILL BE UNDER ONE HALF INCH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTTUMWA AND ELDON MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4078 9263 4116 9264 4115 9219 4079 9218 TIME...MOT...LOC 1229Z 180DEG 0KT 4091 9244 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:50 AM CDT, 32 minutes earlier.
Area forecast discussion, Aug 24, 2:50 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 250 AM CDT FRI AUG 24 2007 .DISCUSSION... MAIN FORECAST FOCUS CONTINUES TO BE SERIOUS FLASH FLOODING SITUATION DEVELOPING ACROSS SOUTHERN IOWA EARLY THIS MORNING. MANY LOCATIONS HAVE ALREADY RECEIVED 3 TO 5 INCHES WITH LOCAL HEAVIER POCKETS UP TO 7 INCHES. MUCH OF THE SOUTHERN TWO TIERS OF COUNTIES REMAIN UNDER FLASH FLOOD WARNINGS...AS WELL AS A SMALL PORTION OF MAHASKA COUNTY. NUMEROUS HIGHWAYS...AND COUNTY HARD TOP AND GRAVEL ROADS ARE UNDER WATER AND A FEW HOMES HAVE BEEN EVACUATED IN APPANOOSE COUNTY. TRAVEL IS NOT ADVISED WHERE FLOODING IS ONGOING. A 30KT 850 JET AND STRONG MOISTURE TRANSPORT CONTINUE TO BE FOCUSED INTO SOUTHERN IOWA THROUGH AT LEAST MID MORNING AND THE 88D MOSAIC INDICATED MORE HEAVY RAIN UPSTREAM OVER NE KANSAS...FAR SE NEBRASKA...AND NW MISSOURI. SOME LOCATIONS IN SOUTHERN IOWA COULD RECEIVE SEVERAL MORE INCHES OF RAIN AND FLASH FLOODING WILL LIKELY BECOME EVEN MORE SERIOUS AND WIDESPREAD AT LEAST THROUGH DAY BREAK. THE FLASH FLOOD WATCH WILL CONTINUE AS IS THROUGH 18Z. BY THEN...THE HEAVIEST RAIN MAY SHIFT JUST SOUTH OF THE STATE PER THE LATEST NAM...BUT THE GFS IS STILL PROGGING SUBSTANTIAL QPF INTO THE AFTERNOON AND EVENING HOURS. DAY SHIFT CAN RE-EVALUATE WHETHER AN EXTENSION OF THE FLASH FLOOD WATCH WILL BE WARRANTED. HAVE KEPT POPS MAINLY SOUTHEAST THIS EVENING...AND WILL KEEP SATURDAY AND SUNDAY DRY FOR NOW AND IGNORE THE WEAK SFC TROUGH THAT THE NAM MEANDERS THROUGH THE AREA. NO CHANGES TO THE MONDAY-THURSDAY PERIOD. THE NEXT BEST CHANCE OF RAIN LOOKS TO BE TUESDAY AND WEDNESDAY WITH THE ARRIVAL OF THE NEXT FRONT. && .AVIATION...24/06Z WEAK FRONT IN STATE WITH UNSTABLE AIR PRODUCING SCATTERED THUNDERSTORMS WITH IFR VSBY AND CEILINGS. OUTSIDE THUNDERSTORMS MVFR TO IFR CIGS WITH FOG DEVELOPING AFTER MIDNIGHT AND CONTINUE INTO THE MORNING. SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH ON FRIDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 1 PM FRIDAY SOUTH OF AN ATLANTIC-DES MOINES-TAMA LINE. && PUBLIC...KINNEY AVIATION...FORSTER/8/5/0
Hazardous weather outlook, Aug 24, 1:05 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 105 AM CDT FRI AUG 24 2007 IAZ049-050-059>062-070>075-081>086-092>097-241100- MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 105 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA...SOUTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO TAMA. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL IOWA THROUGH THE OVERNIGHT HOURS. THE THREAT FOR ADDITIONAL SEVERE STORMS IS LOW. HOWEVER...ADDITIONAL HEAVY RAIN IS EXPECTED...WITH LOCAL AMOUNTS OF 1 TO 2 INCHES POSSIBLE THROUGH DAY BREAK. ADDITIONAL FLASH FLOODING IS POSSIBLE DURING THE EARLY MORNING HOURS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA OVERNIGHT THROUGH EARLY FRIDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED FRIDAY...BUT ADDITIONAL HEAVY RAIN IS POSSIBLE...ESPECIALLY DURING THE MORNING HOURS. .SPOTTER INFORMATION STATEMENT... ADDITIONAL SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT...BUT REPORTS OF HEAVY RAIN AND FLOODING ARE ENCOURAGED. IAZ004>007-015>017-023>028-033>039-044>048-057-058-241100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE- 105 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA...NORTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO TAMA. .DAY ONE...OVERNIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE DETERMINED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ALBRECHT/KINNEY
In the hours before
Local storm report, Aug 23, 11:38 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1138 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM FLASH FLOOD 2 S MORAVIA 40.86N 92.82W
08/23/2007 APPANOOSE IA LAW ENFORCEMENT
OLD HIGHWAY 5 JUST OF MORAVIA UNDER FOUR FEET OF WATER.
1136 PM FLASH FLOOD MYSTIC 40.78N 92.94W
08/23/2007 APPANOOSE IA LAW ENFORCEMENT
HOMES BEING THREATENED BY FLASH FLOODING.
&&
RVACHALELocal storm report, Aug 24, 12:10 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM FLASH FLOOD 1 S ELDON 40.90N 92.22W
08/24/2007 WAPELLO IA FIRE DEPT/RESCUE
SEVERAL SMALL STREAMS IN FLOOD AND WATER OVER COUNTY
ROADS IN THAT AREA.
&&
RVACHALELocal storm report, Aug 24, 12:12 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD CRESTON 41.06N 94.36W
08/23/2007 UNION IA EMERGENCY MNGR
WATER OVER SEVERAL COUNTY ROADS. WATER HAS RECEDED BUT
MOST CREEKS REMAIN OUT OF THEIR BANKS. TIME ESTIMATED.
&&
RKLocal storm report, Aug 24, 1:07 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
107 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD THAYER 41.03N 94.05W
08/24/2007 UNION IA EMERGENCY MNGR
THROUGHOUT EAST AND SOUTHEAST PORTIONS OF UNION COUNTY
FLOODING IS WIDESPREAD. THOMPSON RIVER AND TRIBUTARIES
WELL OUT OF BANKS. SEVERAL GRAVEL ROADS UNDER WATER WITH
TREES ON ROADS CARRIED BY FLOOD WATERS.
&&
KJLocal storm report, Aug 24, 2:21 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
221 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD CENTERVILLE 40.73N 92.87W
08/24/2007 APPANOOSE IA LAW ENFORCEMENT
SEVERAL HOMES EVACUATED DUE TO HIGH WATER IN CENTERVILLE
AND MYSTIC. WATER FLOWING OVER COUNTY ROAD T14 NORTH OF
MYSTIC. HIGHWAY 2 JUST EAST OF THE CHARITON RIVER DOWN TO
ONE LANE AND THE SECOND LANE IS NEARLY UNDER WATER.
&&
RKLocal storm report, Aug 24, 2:34 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
234 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD BLOOMFIELD 40.75N 92.42W
08/24/2007 DAVIS IA LAW ENFORCEMENT
CITY STREETS ARE FLOODED UP TO 1 FOOT DEEP AND
BARRICADED. STORAGE SHED FLOATED OFF FOUNDATION. ONE
BACKYARD FLOODED TO TOP OF FENCE. THIS WATER IS PONDED
DUE TO POOR DRAINAGE.
&&
KJThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:11 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 23 min |
| Aug 23, 7:41 PM CDT | Flash Flood Warning | DMX | Mahaska, Marion | 6 hr |
| Aug 23, 7:49 PM CDT | Flash Flood Warning | DMX | Ringgold, Union | 6 hr |
| Aug 23, 7:53 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 52 min |
| Aug 23, 8:26 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 49 min |
| Aug 23, 8:35 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 40 min |
| Aug 23, 8:48 PM CDT | Tornado Warning | DMX | Decatur | 27 min |
| Aug 23, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 46 min |
| Aug 23, 9:02 PM CDT | Tornado Warning | DMX | Decatur | 28 min |
| Aug 23, 9:21 PM CDT | Flash Flood Warning | DMX | Clarke, Decatur | 6 hr |
| Aug 23, 9:37 PM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Aug 23, 9:40 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 50 min |
| Aug 23, 10:29 PM CDT | Flash Flood Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 6 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 40 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Lucas | 4 days |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Appanoose | 61 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Decatur | 28 hr |
| Aug 24, 12:25 AM CDT | Flash Flood Warning | DMX | Mahaska | 6 hr |
| Aug 24, 1:42 AM CDT | Flash Flood Warning | DMX | Ringgold, Union | 6 hr |
| Aug 24, 2:38 AM CDT | Flash Flood Warning | DMX | Appanoose, Davis | 6 hr |
| Aug 24, 3:00 AM CDT | River Flood Warning | DMX | Taylor | 5 hr |
| Aug 24, 3:10 AM CDT | Flash Flood Warning | DMX | Clarke, Decatur | 6 hr |
| Aug 24, 4:27 AM CDT | Flash Flood Warning | DMX | Appanoose, Wayne | 6 hr |
| Aug 24, 9:56 AM CDT | River Flood Warning | DMX | Marshall | 11 hr |
| Aug 24, 10:50 AM CDT | River Flood Warning | DMX | Dallas | 3 days |
| Aug 24, 11:18 AM CDT | River Flood Warning | DMX | Marion | 47 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.